Corticosteroids have been widely used for the treatment of various inflammatory diseases because they provide an acute response of immunosuppression. Numerous side effects of corticosteroids have also been known, with varying degrees of severity. Osteonecrosis of the femoral head (ONFH) is a rare and serious complication that directly inhibits walking because of femoral head collapse. However, sometimes, clinicians who consider that corticosteroids are required for primary disease do not recognize steroid-induced ONFH. The final stage of ONFH is severe osteoarthritis, requiring total hip arthroplasty. We describe a 23-year-old woman with bilateral ONFH after corticosteroid treatment for alopecia areata (AA). She was administered several intralesional corticosteroid injections to the scalp and repeated systemic corticosteroid therapy for extensive AA. While undergoing therapy, she lost her balance and complained of right groin pain when standing. The patient was subsequently diagnosed with bilateral ONFH. She recovered from AA, but she complained of persistent right hip pain, which subsequently required total hip arthroplasty. We would like to emphasize that patients on corticosteroid therapy for any common disease should be considered as having a potential risk for ONFH. An early stage detection of ONFH is crucial for its treatment. MRI evaluation warrants a higher level of accuracy in early diagnosis of ONFH for the opportunity to undergo joint-preservation surgery in patients with ONFH.